Valcyte...stomach acid

Discussion in 'Fibromyalgia Main Forum' started by dhamma, Jun 1, 2008.

  1. dhamma

    dhamma New Member

    Hi all, My daughter and I both completed a course of Valcyte about 4 months ago. We've always had digestive problems, IBS, gas, etc. While on Valcyte we both experienced extreme constipation, which has continued since going off Valcyte. Our Dr recently had us both take a gastrogram test. It's a test for stomach acid. Basically you swallow a piece of litmus paper on a string, after 10 minutes it's yanked back out, and compared to a pH chart. Both of us had absolutely no stomach acid. The litmus papers were dark greenish blue. We're now taking HCL and feeling much better. Less gas, bloat, and constipation. Wondering if anyone else on Valcyte has experienced this? Also want to let eveyone on Valcyte know about this in case it happens to them. Although I can't say the Valcyte caused the problem, but it definately made it much worse.
    Take care,
  2. Catseye

    Catseye Member

    I think we all have low or no stomach acid. But I'm curious about what you're taking, is it a prescription or betaine hcl?

  3. dhamma

    dhamma New Member

    Hi, It's Betaine HCL. I didn't realize that this was such a common problem. Thanks